|Post diagnosis memory loss
Apr 15, 2004
My partner was diagnosed HIV+ near the end of December 2003. On January 11, 2004 he began getting very confused and losing his memory. For about 9 days he was behaving almost like an individual with Alzheimers. After about 9 days he began to come back to reality. He is unable to remember things from recent and distant past prior to the 9th day. He doesn't even remember having a relationship with me. He just knows that I'm a familiar person to him. Every doctor, neurologist, and therapist has said that its probably PTSD from his HIV diagnosis. I know that's common, but is striking 3wks to a month after the diagnosis common? It's now been over 1 month since the onset, will he ever remember who I am. He treats me like a stranger. Is hypnosis an option? Any information would be helpful. Thank you.
| Response from Dr. Pierone
I have not encountered a situation quite like the one that your partner is going through. I assume that he has had a thorough medical evaluation (MRI brain, vascular studies of brain, lumbar puncture, syphilis test, etc) and if this was done and all tests were negative, there is a possibility of post traumatic stress syndrome. Other elements that might help sort things out are his age, additional medical problems, psychiatric history, and use of medications or recreational drugs. How is he doing now and has his situation improved?
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.